Texas, 2006

Hail in Texas, May 14, 2006

May 14, 2006 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 14, 2:40 AM CST, 4 hours 35 minutes earlier.

Area forecast discussion, May 14, 2:40 AM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
340 AM CDT SUN MAY 14 2006

.DISCUSSION...
COLD FRONT CURRENTLY ACROSS C OK THIS MORNING...WITH A DECENT
UPPER AIR DISTURBANCE RACING SE ACROSS THE ARKLATEX...SETTING OFF
SVR TSRA EARLIER. THE TSRA HAS MARKEDLY DIMINISHED IN INTENSITY
OVER THE LAST HOUR...BUT STILL EXPECT SCT TSRA TO EITHER MAKE IT
OR REDEVELOP ACROSS INLAND SE TX LAKES REGION/C LA AS THE UPPER LEVEL
DISTURBANCE GENERATES ADDITIONAL LIFT. THE CHANCE FOR TSRA WILL
INCREASE ONCE AGAIN NEAR AND AHEAD OF FROPA LATER THIS AFTERNOON
AND EVENING. SPC HAS MOST OF THE AREA IN A SLIGHT RISK TODAY...SO
WORDED GUSTY WINDS AND SMALL HAIL IN THE FORECAST.

NO PRECIP IS EXPECTED FOR THE REMAINDER OF THE WEEK AFTER MON. THE
EASTERN U.S. WILL BE DOMINATED BY A RATHER LARGE LONGWAVE TROF
MOST OF THIS UPCOMING WEEK...KEEPING OUR AREA UNDER GENERALLY NW
FLOW ALOFT. THIS WILL ALSO ALLOW FOR ANOTHER RE-INFORCING SHOT OF
COOL CANADIAN AIR BY WED...KEEPING LOWER DEWPTS ACROSS THE AREA
WHICH WILL LEAD TO NIGHTIME TEMPS AVERAGING 5-10 DEGREES BELOW
NORMAL FOR MOST OF THIS UPCOMING WORKWEEK.

DML

&&

.AVIATION...
EXPECT SCT-BKN CEILINGS RANGING FROM 2000-2500FT THIS
MORNING...GRADUALLY FILLING IN AFTER SUNRISE AS THE UPPER LEVEL
DISTURBANCE GENERATES ADDITIONAL LIFT AND SCT TSRA.

DML

&&

.MARINE...
SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE COASTAL WATERS FROM
THE LOWER ATCHAFALAYA RIVER TO HIGH ISLAND OUT 60 NAUTICAL MILES
FOR A COUPLE OF REASONS. ONE...THE LLJ HAS SET UP NICELY WITH S
WINDS IN THE 20-25 KNOT RANGE NOW. TWO...POST FRONTAL N WINDS LATE
TONIGHT AND THROUGH MON.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  85  61  81  59 /  50  30  10  10
KBPT  85  62  83  60 /  50  30  10  10
KAEX  83  56  78  55 /  50  30  10  10
KLFT  83  62  80  58 /  50  30  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SCA-GMZ450-452-455-470-472-475.
&&
Hazardous weather outlook, May 14, 2:45 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
345 AM CDT SUN MAY 14 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-151100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
345 AM CDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE AND SUBSEQUENT COOL FRONT WILL SET OFF
SCATTERED SHOWERS AND THUNDERSTORMS TODAY...WITH A FEW OF THESE
STORMS POSSIBLY SEVERE. THE MAIN WEATHER THREAT WOULD BE LARGE
HAIL AND DAMAGING WINDS LATER THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ONCE THE COOL FRONT MOVES THROUGH...NO PRECIPITATION IS EXPECTED
FOR THE REMAINDER OF THE WEEK. EXPECT COOLER THAN NORMAL CONDITIONS
TO PREVAIL...ESPECIALLY AT NIGHT. NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Special weather statement, May 14, 6:38 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
738 AM CDT SUN MAY 14 2006

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-141445-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
738 AM CDT SUN MAY 14 2006

...SEVERE THUNDERSTORMS APPROACHING INTERIOR SOUTHEAST TEXAS...

SEVERE THUNDERSTORMS ACROSS LUFKIN AND SAN AUGUSTINE EXTENDING
NORTH TO RUSK AND MOUNT ENTERPRISE CONTINUED TO MOVE SOUTHEAST AT
30 MPH. THESE STORMS WILL LIKELY MOVE INTO ROCKLAND...SAM RAYBURN
AND THE TOLEDO BEND DAM AREAS BEFORE 800 AM. THERE IS ALSO A
SEVERE THUNDERSTORM WATCH FOR THIS AREA UNTIL 1 PM.

THESE STORMS HAVE A HISTORY OF PRODUCING PENNY TO QUARTER SIZE
HAIL...FREQUENT LIGHTNING AND...MODERATE RAINFALL.

THESE STORMS DEVELOPED OVERNIGHT ALONG THE COLD FRONT ACROSS NORTH
TEXAS AND CONTINUE TO TRACK SOUTHWARD. THE COLD FRONT WILL CONTINUE
TO SLIDE SOUTH REACHING THE AREA BY THIS EVENING TRIGGERING ANOTHER
ROUND OF THUNDERSTORMS LATER THIS AFTERNOON AND EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jasper

When
May 14, 7:15 AM CST
Where
Jasper County, 16 mi NW of Jasper
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.083, -94.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505723.